Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

How to Fix Blurred Vision from Wellbutrin and Zoloft?

Hey, all!

My partner has been taking Wellbutrin with an AP (Respirodone) and a medication to mitigate the side-effects of the Wellbutrin. Recently, though, her psychiatrist added Zoloft to the mix and increased her dosage of Wellbutrin by 150mg. Since this happened, her vision has been steadily getting worse. It started as her having blurred vision while laying down and looking at her phone, but now it's progressed to the point where she has blurry vision even when she's sitting up and looking at things. She's able to see things fine if she squeezes her eyes shut or looks at things that are far away, and the blurriness comes and goes randomly.

Blurred vision is a potential side-effect of the Wellbutrin, but I don't think it should be this bad and common. She is doing her best to stay hydrated—but that's a whole other issue given that she seems to feel continually dehydrated despite drinking a lot. She has also been having a lot of trouble falling asleep and staying asleep since adding Zoloft to the mix.

Any advice on what to do?

Thanks!
3 Responses
Avatar universal
Not every person gets the same side effects, so this blurred vision isn't common. Don't take any med that gives you blurred vision. Call your pharmacist or doc immediately. There are alternative meds she can take.
Avatar universal
It doesn't matter if it isn't common if you're the one who got the side effect, right?  Doesn't make it go away.  If the Zoloft was added very recently, meaning there isn't a chance of withdrawal from stopping it, the easiest course of action is to go back to where she was before the med increases and see if the blurred vision goes away.  If it does, her doc needs to try a different approach.  
3 Comments
I meant he shouldn't think lots of people taking this med experience blurred vision and just continue it.
Blurred vision is dangerous. Plus how can you live with blurred vision?
Yeah, that makes a lot of sense.  Sorry I didn't get that.
I didn't write it clear enough the first time so it is good that you we that straightened out for Rvb.
Avatar universal
For me, Zoloft was the worst. Other than the nausea, diarrhea, dizziness, weakness, trembling, no appetite for the 3 days I took it, I couldn't sleep. I obviously had a bad reaction to the medication, and since switched to without side effects. Having blurred vision is a negative side effect for sure and a serious one. She needs to get it lowered or get off it completely. There's many meds out there and the right one will turn up eventually for her, but it's not Zoloft.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.